Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

Children's tylenol plus cold and children's triaminic...

Can they be taken together? One is the chest congestion my 5 year old needs, the other the fever reducer and nasal decongestant he needs. I already gave the triaminic about an hour ago for his nasty cough, however his nighttime fever we've had for 3 days is returning. He's already seen the Dr and according to him nothing is wrong. I don't agree, but I'm giving it till Friday before we return. In the meantime I've looked at the ingredients of both medications and the only one that exist in both is Phenylephrine (nasal decongestant) There IS NOT acetaminophen in Triaminic, so no concerns there. Is it ok to double up on the nasal decongestant? Our local pharmacy is closed, so I thought I'd ask here.

 
ba13ygrl1987

Asked by ba13ygrl1987 at 8:53 PM on Feb. 22, 2011 in General Parenting

Level 19 (7,805 Credits)
This question is closed.
Answers (5)
  • i was told by my pharmacist that you can piggy back 2 drugs as long as both don't contain acitomenephen
    Amanda11810

    Answer by Amanda11810 at 9:00 PM on Feb. 22, 2011

  • You shouldn't double up on anything without a doctor's ok. Too much of something is potentially just as bad as, if not worse than, too little, especially in young children.

    And I'm not sure what exactly are in those, but antihistamines (probably in the Triaminic) and expectorants (could be in the Tylenol Cold) shouldn't be taken together.
    DragonRiderMD

    Answer by DragonRiderMD at 9:08 PM on Feb. 22, 2011

  • No.
    You would be giving him a double does of the Phenylephrine. You can piggy back to drugs, as long as it's not the same one!! This is why they no longer allow parents to buy OTC meds for children under 4. Parents were ODing their kids by giving them different medications that had some of the same ingredients.
    layh41407

    Answer by layh41407 at 9:09 PM on Feb. 22, 2011

  • Oh, well I got in contact with a pharmacist and was told I could, so he's already taken both. Thanks though ladies :)
    ba13ygrl1987

    Comment by ba13ygrl1987 (original poster) at 9:14 PM on Feb. 22, 2011

  • The best thing you can do, is ask either a Pharmacist or a Doctor.

    matheson7

    Answer by matheson7 at 9:41 PM on Feb. 22, 2011

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN